Alert archive / Louisiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 77, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Jun 18, 2005, 3:22 PM CDT for Cameron Parish, Louisiana. It was in force for 53 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2005, 3:22 PM CDT (20:22 UTC)
- Expired
- Jun 18, 2005, 4:15 PM CDT
- In force
- 53 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Cameron Parish, LA
The radar
The Lake Charles radar (KLCH), 37 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 3:30 PM CDT | HAIL 0.25 | Creole, LA | NUMEROUS REPORTS OF PEA SIZE HAIL IN CREOLE. |
| Jun 18, 3:52 PM CDT | TSTM WND GST 48 | Cameron, LA | MEASURED BY K7R5 STATION AT CAMERON HELIPORT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.4 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1548 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 924 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLCH 182024
SVRLCH
LAC023-182115-
/O.NEW.KLCH.SV.W.0077.050618T2022Z-050618T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
322 PM CDT SAT JUN 18 2005
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CAMERON PARISH IN SOUTHWEST LOUISIANA
* UNTIL 415 PM CDT
* AT 315 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 15 MILES NORTHWEST OF CREOLE TO
10 MILES SOUTH OF GRAND CHENIER. THESE STORMS WERE MOVING WEST AT
10 MPH.
* SEVERE THUNDERSTORMS EXPECTED TO BE NEAR...CAMERON BY 340 PM.
RUTHERFORD BEACH...CREOLE AND GRAND CHENIER BY 415 PM CDT.
SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE
HAIL...DEADLY LIGHTNING AND TORRENTIAL RAIN.
CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE.
LAT...LON 2990 9344 2970 9316 2956 9278 2967 9275
3005 9334
$$
JSW1 follow-up statement
000
WWUS54 KLCH 182103
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
400 PM CDT SAT JUN 18 2005
LAC023-182115-
/O.CON.KLCH.SV.W.0077.000000T0000Z-050618T2115Z/
CAMERON LA-
400 PM CDT SAT JUN 18 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 415 PM CDT FOR
CAMERON PARISH...
AT 352 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A CLUSTER OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS
STORM WAS LOCATED 24 MILES WEST OF CREOLE..MOVING WEST AT 25 MPH.
REPORTS OF PEA SIZED HAIL HAVE BEEN RECEIVED FOR AREAS NEAR THE COAST
INLAND FROM CAMERON TO CREOLE.
THE SEVERE THUNDERSTORM WILL BE NEAR HOLLY BEACH...JOHNSONS BAYOU
AT 410 PM CDT
LAT...LON 2979 9364 2980 9328 2976 9307 2991 9307
3001 9327 2992 9357
$$
JSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 1:08 PM CDT, 2 hours 14 minutes earlier.
Area forecast discussion, Jun 18, 1:08 PM CDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 108 PM CDT SAT JUN 18 2005 .DISCUSSION... RIDGE ACROSS THE CENTRAL AND SW CONUS CONTINUES TO HOLD WITH TROUGHS ANCHORED OVER THE ERN US AND W COAST. SHORTWAVE TRAVELING ALONG THE ERN EDGE OF THIS RIDGE HELPING TO PRODUCE SHOWERS AND THUNDERSTORMS OVER THE COASTAL WATERS FROM S CENTRAL LOUISIANA EASTWARD. THIS ACTIVITY RUNS ALONG A WEAK FRONTAL BOUNDARY THAT EXTENDS FROM THE NE GULF/FLORIDA PANHANDLE WESTWARD ACROSS SRN LA INTO E TX. A FEW SHOWERS HAVE DEVELOPED ALONG THE WEAK CONVERGENCE LINE ACROSS SW LA EARLY THIS AFTERNOON...MOVING SOUTH. EXPECT THESE SHOWERS TO CONTINUE OVER SW LA AND EXTREME SE TX THROUGH EARLY EVENING. WATER VAPOR IMAGERY SHOWS DRIER AIR MOVING INTO THE SRN PLAINS ALONG THE BACKSIDE OF THE ERN US TROUGH. MODELS IN GOOD AGREEMENT WITH RIDGE BUILDING OVER THE AREA THE NEXT FEW DAYS. THE COMBINATION OF DRIER AIR AND SUBSIDENCE WILL LEAD TO HOT AND DRY WEATHER THROUGH AT LEAST WEDNESDAY. GFS CURRENTLY INDICATING A RATHER STRONG LOW PRESSURE SYSTEM DEVELOPING OVER THE SRN GULF OF MEXICO AROUND MID-WEEK MOVING NORTHWEST TOWARD THE TX COAST. ITS A BIT EARLY TO KNOW HOW THIS WILL DEVELOP. HOWEVER...IF IT DOES...WILL SEE INCREASING CHANCES OF SHOWERS AND THUNDERSTORMS OVER THE LATTER PART OF THE WEEK. FOR NOW...WILL GO WITH CHANCE POPS FROM THURSDAY THROUGH THE WEEKEND. && .AVIATION... MAY SEE VISIBILITIES REDUCED TO 4 TO 6 MILES AROUND SUNRISE AS PATCHY FOG DEVELOPS...OTHERWISE VFR CONDITIONS EXPECTED THROUGH THE NEXT 24 HOURS. && .MARINE... SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED MAINLY EAST OF CAMERON THROUGH THE EVENING HOURS AS A WEAK FRONTAL BOUNDARY SAGS SLOWLY SOUTHWARD. HIGH PRESSURE WILL BUILD OVER THE COASTAL WATERS TONIGHT...ALLOWING FOR LIGHT NORTHEAST TO EAST WINDS AND SEAS AROUND 2 FEET OR LESS. EASTERLY WINDS AND SEAS ARE EXPECTED TO INCREASE WEDNESDAY IN RESPONSE TO A DEVELOPING LOW PRESSURE AREA OVER THE SOUTHERN GULF OF MEXICO. && .PRELIMINARY POINT TEMPS/POPS... KLCH 73 95 71 95 / 0 0 0 0 KBPT 73 95 71 97 / 0 0 0 0 KAEX 66 93 67 95 / 0 0 0 0 KLFT 72 94 72 94 / 0 0 0 0 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. &&
Hazardous weather outlook, Jun 18, 6:00 AM CDT, 9 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 600 AM CDT SAT JUN 18 2005 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 191100- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-EVANGELINE- HARDIN-IBERIA-JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ST. MARTIN-NEWTON-ORANGE-RAPIDES-ST. LANDRY-ST. MARY-TYLER- UPPER ST. MARTIN-VERMILION-VERNON- INCLUDING THE CITIES OF...WOODVILLE...PORT ARTHUR...ORANGE... NEWTON...KOUNTZE...JASPER...BEAUMONT...OBERLIN...ABBEVILLE... VILLE PLATTE...OPELOUSAS...NEW IBERIA...MORGAN CITY...MARKSVILLE... LEESVILLE...LAKE CHARLES...LAFAYETTE...JENNINGS...DERIDDER... CROWLEY...CAMERON AND ALEXANDRIA .DAY ONE...TODAY AND TONIGHT WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY AS A WEAK FRONT PUSHES SOUTH ACROSS THE REGION AND INTERACTS WITH A MOIST UNSTABLE AIRMASS. NO SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HIGH PRESSURE WILL BUILD OVER THE REGION...SHUTTING OFF SHOWERS AND THUNDERSTORMS THROUGH AT LEAST MID-WEEK. RAIN CHANCES RETURN LATE IN THE WEEK AS MOISTURE RETURNS TO THE REGION. SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS... WILL NOT BE REQUIRED TODAY. LGE
In the hours before
Local storm report, Jun 18, 11:07 AM CDT, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1107 AM CDT SAT JUN 18 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1058 AM MARINE TSTM WIND 22 S BURNS POINT 29.25N 91.53W
06/18/2005 40 MPH GMZ455 LA PUBLIC
REPORTED BY PLATFORM IN EUGENE ISLAND BLOCK 42.
&&
MOGGEDLocal storm report, Jun 18, 11:38 AM CDT, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1138 AM CDT SAT JUN 18 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM MARINE TSTM WIND 38 SW BURNS POINT 29.18N 91.97W
06/18/2005 43 MPH GMZ455 LA PUBLIC
REPORTED BY PLATFORM IN SOUTH MARSH ISLAND BLOCK 268.
&&
MOGGEDLocal storm report, Jun 18, 11:52 AM CDT, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1152 AM CDT SAT JUN 18 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1148 AM MARINE TSTM WIND 38 S BURNS POINT 29.02N 91.53W
06/18/2005 45 MPH GMZ475 LA PUBLIC
REPORTED BY PLATFORM IN EUGENE ISLAND BLOCK 107.
&&
MOGGEDThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 7:30 PM CDT | Severe Thunderstorm Warning | LCH | Rapides | 60 min |
| Jun 17, 8:21 PM CDT | Severe Thunderstorm Warning | LCH | Rapides, Vernon | 54 min |
| Jun 17, 9:11 PM CDT | Severe Thunderstorm Warning | LCH | Rapides, Vernon | 64 min |
| Jun 17, 9:32 PM CDT | Severe Thunderstorm Warning | LCH | Allen | 39 min |
| Jun 17, 9:41 PM CDT | Severe Thunderstorm Warning | LCH | Vernon | 64 min |
| Jun 18, 10:17 AM CDT | Special Marine Warning | LCH | 58 min | |
| Jun 18, 11:21 AM CDT | Special Marine Warning | LCH | 54 min | |
| Jun 18, 2:06 PM CDT | Special Marine Warning | LCH | 54 min | |
| Jun 18, 4:13 PM CDT | Special Marine Warning | LCH | 62 min | |
| Jun 18, 4:36 PM CDT | Special Marine Warning | LCH | 54 min | |
| Jun 18, 5:17 PM CDT | Special Marine Warning | LCH | 58 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.